Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2003, 7:06 PM MDT for Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 7:06 PM MDT (01:06 UTC)
- Expired
- Apr 29, 2003, 7:45 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Grant County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300106 SVRLBF NEC075-300145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 706 PM MDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 745 PM MDT * AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WHITMAN...OR ABOUT 22 MILES WEST OF MULLEN...STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARM AND RANGELANDS OF EXTREME NORTHEASTERN GRANT COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4202 10164 4177 10165 4178 10145 4207 10146 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:35 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 29, 2:35 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE APR 29 2003 FCST CHALLENGE TO BE PCPN CHANCES NEXT 24-36 HOURS. U/A ANALYSIS SHOWING FLOW BECOMING MORE S.WESTERLY ACROSS CWA AT H5 DUE TO WESTERN TROF/LOW BEGINNING TO ONSHORE IN THE WEST. HARD TO PICK OUT ANY SIG WAVES IN H20 IMAGERY WITH WEAKER WAVE ACROSS EASTERN COLORADO...AND STRONGEST WAVES BACK IN THE INTERMNT WEST. HOWEVER UPPER JETS SHOWING UP BETTER WITH SOUTHERN STREAM ACROSS MEX INTO FAR SOUTHERN TX WITH ANOTHERN BRANCH ROUNDING LOW INTO NW COLORADO AND INTO DAKOTS. SFC LOW CENTERED AROUND SE COLORADO AT 18Z WITH WARM FRONT EXTENDING NE TO JUST NORTH OF DDC TO EMP...DRYLINE ACROSS WESTERN TX PANHANDLE. OUTFLOW FROM MCS OVERNIGHT NOW MOVING SW ACROSS NE CO/W KS NEAR AN AKO TO GLD LINE ATTM. CLOUDINESS ACRSS THE REGION LIMITING SFC BASED INSTABILITY WITH STRATUS OVER FAR SW NE. EXPECT STORMS TO FIRE IN VCNY OF OUTFLOW BOUNDARY AND UPSLOPE REGION OF SE WY/E COLORADO LATE THIS AFTERNOON. ELEVATED CONVECTION SHOULD BECOME MORE WIDESPREAD ESPECIALLY ACROSS SW/WC CWA THIS EVENING AS LOW LEVEL JET KICKS IN ACROSS FRONT IN VCNTY OF NORTHERN KS. ADDITIONAL LIFT COMING FROM APPROACHING H7 WAVE AND RR OF UPPER JET. SVR POTENTIAL STILL FOCUSED ACROSS FAR SOUTHERN PORTIONS OF CWA WITH GOOD SHEAR AND ELEVATED INSTABLILTY...BUT BEST POTENTIAL SEEMS TO HAVE SHIFTED JUST SOUTH OF CWA ALONG STRONGEST INSTABILITY AXIS AND WHERE BACKING WINDS ARE BEST IN NORTH KS. HI-RES ETA HINTING AT TWO MCS ACROSS THE REGION ONE IN SW NE AND OTHER FORMING IN SC NEBRASKA. THINKING BEST CHANCES OF PCPN WILL BE SOUTH INTO NE CWA WITH CORFIDI VECTORS SHOWING MOVEMENT OF MCS IN SW TO THE ENE. MAIN WAVE EJECTS OUT OF ROCKIES INTO PLAINS ON WED MORN CLOSING LOW ACROSS NORTHERN CWA. BEST LIFT ACROSS NORTH WITH STRONGEST INSTABLILITY WELL TO SEAST OF CWA. WILL KEEP MENTION OF ISO T IN EASTERN CWA. CLOUD COVER PCPN WILL KEEP TEMPS IN LOW 50S NW TO LOW 60 SOUTH. PCPN SHOULD TAPER OFF AS WAVE MOVES EAST THROUGH WED NITE WITH WEAK RIDGE MOVING IN FOR THUR-FRI AHEAD OF NEXT WAVE DIGGING INTO SO CAL. BEGINNING OF EXT...THE WEEKEND...LOOKS TO BECOME MORE ACTIVE AS SW FLOW ALOFT RETURNS TO REGION WITH UPPER RIDGE MOVING EAST AND NEXT H5 TROF MOVING INTO WESTERN CONUS. CAN/GFS FAIRLY SIMILAR THRU MON WITH UPPER LOW MOVING OUT OF DESERT SW INTO NE CO/SW NE BY 00Z MON. THETA-E RIDGE RETURNS TO HIGH PLAINS SAT AFT WITH SFC LOW DEEPING IN NE CO WITH ARRIVAL OF UPPER LOW. WILL INTRODUCE POPS SAT AFTERNOON IN FAR W CWA. WILL NOT CHANCE PCPN CHANCES MUCH BUT WITH CURRENT TRACK OF H5/H7 LOWS ACROSS KS AND SFC LOW ACROSS KS/OK BEST CHANCES WILL BE ACROSS SOUTHERN CWA. TREND OF GFS IS SOUTH AND PULLING IN COOLER AIR BEHIND SFC LOW...SO LIKE SURROUNDING OFFICES WILL DROP TEMPS DOWN SUN-MON. UPPER LOW WILL BE PULLING OUT OF PLAINS LATE MONDAY WITH DRY FCST TUE AND TEMPS REBOUNDING. .LBF...NONE. DP
Hazardous weather outlook, Apr 29, 10:30 AM MDT, 8 hours 36 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-292045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1130 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON INTO TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THE BEST THREAT WILL EXIST SOUTH A LINE EXTENDING FROM CRESCENT LAKE IN SHERIDAN COUNTY TO BROKEN BOW IN CUSTER COUNTY. A WARM FRONT NEAR THE KANSAS AND NEBRASKA BORDER WILL MOVE LITTLE INTO TONIGHT. NORTH OF THIS FRONT SOUTHEAST WINDS WILL BRING DEEP MOISTURE INTO THE REGION THROUGH TONIGHT AND ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. THIS ALONG WITH A DISTURBANCE ALOFT MOVING OUT OF THE ROCKY MOUNTAINS WILL BRING THUNDERSTORMS TO THE AREA BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO FORM INITIALLY ACROSS THE PANHANDLE AS WELL AS SOUTHERN NEBRASKA BY LATE AFTERNOON BEFORE SPREADING OVER THE REMAINDER OF THE AREA DURING THE EVENING/OVERNIGHT TIME PERIOD. STRONG WINDS ALOFT IN COMBINATION WITH MODERATE INSTABILITY MAY BRING A FEW ISOLATED TORNADOES GENERALLY SOUTH OF THE AFORE MENTIONED LINE. HOWEVER... THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP SURFACE LOW IS EXPECTED TO BE OVER NORTHWEST KANSAS WEDNESDAY MORNING...THEN LIFT NORTHEAST INTO SOUTHWEST NEBRASKA BY MID AFTERNOON. THE WARM FRONT WILL EXTEND EASTWARD FROM THE LOW INTO EASTERN NEBRASKA. STRONG SOUTHERLY LOW-LEVEL WINDS WILL MAINTAIN A MOIST AIRMASS OVER THE OUTLOOK AREA. DAYTIME HEATING WILL AGAIN RESULT IN AN UNSTABLE ATMOSPHERE...AND LIKELY LEAD TO SCATTERED THUNDERSTORMS REDEVELOPING NEAR THE SURFACE LOW AND WARM FRONT. THE AREA MOST FAVORABLE FOR SUPERCELLS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE SOUTHEAST OF A LINE FROM VALENTINE...IN NORTHEAST CHERRY COUNTY...TO IMPERIAL...IN CENTRAL CHASE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AND AGAIN ON WEDNESDAY. SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THE SEVERE WEATHER POTENTIAL AND BE PREPARED FOR DEPLOYMENT. AWJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:07 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Apr 29, 11:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Apr 30, 2:14 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.